Print

Print


Dextromethorphan toxicity?

On 2/26/07, Trey Katzenbach <[log in to unmask]> wrote:
>
> Hey all,
>
> I had a 16 year old kid the other day who came in with change in mental
> status after not feeling well for 2 days with an occasional complaint of
> headache.  His family stated that he was only taking some occasional doses
> of a cold medicine.  On the morning he arrived in my ER, he had woken up
> asking for some medicine and then slumped in his mom's arms and began to
> foam at the mouth.  I did not get a clear story of seizure.  911 was called
> and I found him disoriented, thrashing around, moaning, moving all of his
> extremities, barely withdrawing from pain.  His pupils were at 3mm with
> minimal to no reactivity.  He was ultimately intubated and transported to a
> tertiary care facility.  All of his work up has been normal including a head
> CT, head MRI, urine drug screen, CBC, BMP, and spinal tap.  He was extubated
> 3 days later and acting a 'little sluggish', but near his baseline.  He was
> about to get an EEG.
>
> Any thoughts?  What drugs/toxins not on an ordinary UDS come to mind?
>
> - Trey Katzenbach
>
> _______________________________________________
> Join Excite! - http://www.excite.com
> The most personalized portal on the Web!
>
> **********
> You are subscribed to this list as D. Scott Moore, DO, MS <
> [log in to unmask]>.
> To unsubscribe, click the following link:
>
> http://listserv.brown.edu/archives/cgi-bin/wa?TICKET=NzMyNzYzIGRzY290dG1kb0BHTUFJTC5DT00gUEVELUVNLUwgIFYcW131byx7&c=SIGNOFF
>
> For more information, send mail to [log in to unmask] with the
> message: info PED-EM-L
> The URL for the PED-EM-L Web Page is:
> http://www.brown.edu/Administration/Emergency_Medicine/ped-em-l.html
> **********
>



-- 
D. Scott Moore, D.O., M.S.

For more information, send mail to [log in to unmask] with the message: info PED-EM-L
The URL for the PED-EM-L Web Page is:
  http://www.brown.edu/Administration/Emergency_Medicine/ped-em-l.html